MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-10-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report regarding axium coil non-detachment.The patient was undergoing a coil embolization procedure to treat a posterior communicating artery (pcom) unruptured saccular aneurysm.The aneurysm max diameter was 4mm and the neck diameter was 1.2mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the devices were prepared as indicated in the instructions for use (ifu).The coil was delivered successfully through the microcatheter to the aneurysm and positioned as desired.Deployment was initiated and seemed to be successful with the instant detacher (id) under imaging.However, when the coil pusher was being removed, it was evident that the coil had not be detached.The coil was repositioned and an attempt was made to detach the coil manually with the hypotube, but again, the coil failed to detach.The coil was removed and replaced but the same issue occurred.The same maneuvers were attempts but still the replacement coil did not detach.It was noted that several unsuccessful detachment attempts were made with the id and with a second id, but without success.One unsuccessful attempt was made for manual detachment with each coil.Three coils were reported to have the same issue.Finally the coil was again replaced and detachment was successful.The procedure continued successfully.There was no harm or injury to the patient associated with this event.No additional medical or surgical intervention was required to prevent permanent impairment.The event did not lead to or prolong patient's hospitalization.Ancillary device: echelon 45° microcatheter.
 
Additional Manufacturer Narrative
Continuation of d10: product id: unk-nv-ap-id, (lot: unknown); implant date n/a; explant date: n/a, product id: unk-nv-ap-id, (lot: unknown); product type: ; implant date n/a; explant date n/a; product id apb-4-10-3d-ss, (230147114); implant date n/a; explant date n/a; product id: apb-4-12-3d-ss, (230193572); implant date n/a; explant date n/a; medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the coil release mechanisms are not being reported for the study.There is no issue with the progress of the devices through the system.No damage is observed in the pusher.The error occurred with two devices.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22072047
Report Number9617601-2025-00484
Device Sequence Number8711775
Product Code KRD
UDI-Device Identifier00847536038233
UDI-Public00847536038233
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-10-3D-SS
Device Catalogue NumberAPB-4-10-3D-SS
Device Lot Number230147114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/27/2025
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age52 YR
Patient SexFemale
Patient Weight65 KG